helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
saw6560

Burning Sensation With Tongue While Taking Sinemet

2 posts in this topic

I have one of the rare side effects of taking Sinemet which is my tongue has a burning sensation. I did not have this problem prior to starting on Sinemet three months ago. I n addition to having PD I also have GERD and I have read that Sinemet can also increase the GERD. I have seen my Gastroenterologist and he has increased my medications for GERD (Nexium and Prilosec alternating every other day) and also had me start on a (Centrum) multivitamin. My Neurologist also said I could be low on Iron so we had that tested and I am not low on Iron. I had also seen my Otolaryngologist and he had me mix Lanacane with Mallox and use as a mouth wash to relive the burning sanitation of my tongue. This only works for a very short time and isn’t very pleasant.

 

In your experience have you have known anyone else with this problem and if so what they did to relieve this. The Sinemet is helping my PD and I would hesitate trying another medication for. I am very sensitive to medications in general and would probably have side effects with another medication and it may not be as effective with treating my PD.

Share this post


Link to post
Share on other sites

I have not personally seen a case of burning tongue related to sinemet. We have had a few patients complain of something similar with amantadine. Usually when we see this issue it is called glossopharyngeal neuralgia and is treated by anticonvulsant (epilepsy) types of drugs. Something to think about. Also, if you are sure it is the sinemet try a CR instead or alternatively switch from a yellow pill to a blue pill (in case a yellow dye allergy which is seen in folks allergic to aspirin and in others).

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0